Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 151, NWS San Angelo, TX

June 4, 2004Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 4, 2004, 8:28 PM CDT for Brown County, Texas. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2004, 8:28 PM CDT (01:28 UTC)
Expired
Jun 4, 2004, 9:15 PM CDT
In force
47 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Brown County, TX

What was reported inside it

TimeReportWhereRemark
Jun 4, 8:29 PM CDTTSTM WND DMGBrownwood, TXNUMEROUS POWER LINES DOWN IN THE CITY OF BROWNWOOD
Jun 4, 8:29 PM CDTTSTM WND DMGBrownwood, TXNUMEROUS POWER LINES DOWN IN THE CITY OF BROWNWOOD
Jun 4, 8:31 PM CDTTSTM WND GST 60Early, TX
Jun 4, 8:31 PM CDTTSTM WND GST 60Early, TX
Jun 4, 8:40 PM CDTHAIL 1Brownwood, TX
Jun 4, 8:40 PM CDTHAIL 1Brownwood, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:25 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 050128
SVRSJT
TXC049-050215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT FRI JUN 4 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL TEXAS
  THIS INCLUDES THE CITIES OF...EARLY...BROWNWOOD

* UNTIL 915 PM CDT

* AT 820 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS
  IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED OVER EARLY...AND MOVING
  EAST AT 30 MPH. NUMEROUS REPORTS OF WINDS OF 60 TO 80 MPH HAVE     
  BEEN REPORTED WITH THESE THUNDERSTORMS OVER BROWN COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZEPHYR AND BLANKET BY 830 PM CDT

LAT...LON 3183 9913 3167 9915 3162 9881 3182 9877

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:09 PM CDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jun 4, 2:09 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
209 PM CDT FRI JUN 4 2004

.DISCUSSION...
WEST CENTRAL TEXAS WEATHER TO REMAIN CLOSE TO NORMAL WITH RESPECT TO
DAYTIME MAX TEMPS AND RAIN CHANCES. ONLY DEVIATION FROM CLIMATOLOGY
WILL BE CONTINUED HIGHER THAN NORMAL WINDS WITH SLIGHTLY ABOVE NORMAL
NIGHTTIME LOW TEMPS. CANNOT RULE OUT ISOLATED THUNDERSTORMS OCCURRING
DURING ANY OF THE NEXT FOURTEEN FORECAST PERIODS. PRIMARY FORECAST
CHALLENGE WILL BE HIGHLIGHTING THOSE PERIODS WHERE RAIN CHANCES WILL
BE WORTH A MENTION IN THE ZONE AND POINT FORECASTS.

12Z 500MB PLOT SHOWED A BROAD HEIGHT RIDGE ACROSS THE U.S./MEXICAN
BORDER...FROM BAJA TO THE GULF COAST. NORTHWEST UPPER LEVEL FLOW
PREVAILED ALONG THE RIDGE/S NORTHERN PERIPHERY...FROM THE TX
PANHANDLE INTO EAST TX. 12Z MAF SOUNDING SHOWED UNUSUALLY DEEP
MOISTURE...WITH DEWPOINTS OF 10-15C UP THROUGH 775MB. OVER WEST
CENTRAL TX...INCREASED BOUNDARY LAYER MIXING HAS NOT RESULTED IN
DRYING...SURFACE DEWPOINTS HAVE REMAINED IN THE MID TO UPPER 60S...
ACCOMPANIED BY TEMPS IN THE MID TO UPPER 80S. CAPES PRESENTLY
ESTIMATED TO BE IN EXCESS OF 2500 J/KG OVER THE WESTERN BIG
COUNTRY...PER SPC MESO-ANALYSIS. ALREADY SEEING CAP ERODE WITH
ISOLATED DEEP CONVECTION DEVELOPING OVER THROCKMORTON COUNTY. CAP
EROSION WAS LIKELY ENHANCED BY A VERY WEAK SHORTWAVE EVIDENT IN WATER
VAPOR IMAGERY AND THE 400 MB WIND PROFILER PLOT. PREVIOUS FORECAST
HAD THIS EVENING/S THUNDERSTORMS CHANCES HANDLED WELL AND WILL PLAN
ONLY MINOR CHANGES IN THE NEW FORECAST ISSUANCE.

BEST CHANCE FOR RAIN LIKELY TO REMAIN OVER THE BIG COUNTRY THROUGH
THE WEEKEND...GIVEN CLOSER PROXIMITY TO STRONGER UPPER LEVEL
NORTHWEST FLOW AND POSSIBLE MCS TRACKS. GFS/ETA PROG A RATHER STRONG
SHORTWAVE TO DROP INTO OK AND NORTHWEST TX SATURDAY NIGHT. THIS COULD
EASILY RESULT IN AN MCS STRAYING INTO AREAS NORTH OF INTERSTATE 20...
AND WILL RAISE POPS NORTH OF ABILENE FOR THE SATURDAY NIGHT PERIOD.

UPPER LEVEL RIDGE BUILDS INTO WEST CENTRAL TX EARLY NEXT WEEK
AHEAD OF A LONGWAVE TROF DROPPING INTO THE GREAT BASIN. MIDLEVEL
TEMPS WILL INCREASE OVER WEST CENTRAL TX...WITH SOME WEAKNESS IN THE
CAP EXPECTED MAINLY EAST OF AN ABILENE TO SAN ANGELO LINE.
PERSISTENT LEE TROF AND LOW LEVEL SOUTHERLY JET WILL KEEP LOW LEVEL
HUMIDITY NEAR OR SLIGHTLY ABOVE NORMAL VALUES FOR EARLY JUNE...AS
WELL AS KEEP NIGHTTIME MIN TEMPS UP SLIGHTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     72  96  71  94 /  20  20  20  20
SAN ANGELO  73  98  73  96 /  10  10  10  10
JUNCTION    71  94  70  94 /  20  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14
Hazardous weather outlook, Jun 4, 2:30 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT FRI JUN 4 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-051930-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
230 PM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THROUGH
TONIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS. A FEW OF
THE STORMS COULD PRODUCE WIND GUSTS TO 60 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY THROUGH SUNDAY. A FEW OF
THE STORMS COULD PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 4, 5:23 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 PM CDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             5 E ALBANY              32.73N 99.21W
06/04/2004  2.75 INCH        SHACKELFORD        TX   LAW ENFORCEMENT

0522 PM     HAIL             ALBANY                  32.73N 99.30W
06/04/2004  1.75 INCH        SHACKELFORD        TX   LAW ENFORCEMENT

&&

BRAZZELL
Local storm report, Jun 4, 7:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 PM CDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             2 E HAMBY               32.52N 99.60W
06/04/2004  1.25 INCH        SHACKELFORD        TX   LAW ENFORCEMENT

            ON THE SHAKLEFORD CALLAHAN COUNTY LINE

&&

BRAZZELL
Local storm report, Jun 4, 7:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             4 N CLYDE               32.47N 99.49W
06/04/2004  0.75 INCH        CALLAHAN           TX   AMATEUR RADIO

&&

BRAZZELL
Local storm report, Jun 4, 7:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
753 PM CDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             CLYDE                   32.41N 99.49W
06/04/2004  0.75 INCH        CALLAHAN           TX   FIRE DEPT/RESCUE

&&

BRAZZELL
Local storm report, Jun 4, 7:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 PM CDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             CLYDE                   32.41N 99.49W
06/04/2004  2.00 INCH        CALLAHAN           TX   BROADCAST MEDIA

&&

BRAZZELL
Local storm report, Jun 4, 8:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND GST     1 W BROWNWOOD           31.71N 99.01W
06/04/2004  80 MPH           BROWN              TX   LAW ENFORCEMENT

&&

BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:22 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford53 min
Jun 4, 7:32 PM CDTSevere Thunderstorm WarningSJTColeman58 min
Jun 4, 7:44 PM CDTSevere Thunderstorm WarningSJTBrown46 min
Jun 4, 8:21 PM CDTFlash Flood WarningSJTBrown114 min
Jun 4, 8:30 PM CDTSevere Thunderstorm WarningSJTColeman45 min
Jun 4, 9:14 PM CDTSevere Thunderstorm WarningSJTSan Saba46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.